MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA EVITA V800; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA EVITA V800; VENTILATORS, INTENSIVE CARE
Model Number 8422500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Loss of Data (2903); Output Problem (3005); No Apparent Adverse Event (3189); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that an alarm occurred while in use of patient.The message "data has been corrupted" was displayed and the device stopped working.A blackout occurred.No patient health consequences have been reported.
 
Additional Manufacturer Narrative
The investigation was based on the reported event and log analysis of the affected device.Additionally, a dräger service technician examined the device onsite.The log file investigation shows records which are caused by faulty sd cards (green, red and blue) e.G."data on micro sd card corrupt".The consequence is data loss, reboot, blue screen, no boot, loss of performance etc.A faulty sd has only effects for the cockpit and not the ventilation.Other than reported the analysis could not confirm a stop of ventilation.The device reacted as specified on a detected deviation and posted appropriate alarms.The main function of the device - the ventilation - was not interrupted by that issue.Onsite the dräger service technician replaced the faulty cards.If not already done, the device should be checked according to the manufacturer's specification before being put back into service.The software should also be updated to the latest version.As a safety feature of the system, the safety software analyzes and verifies proper function of the device.If the software detected a failure the user will be alerted to this condition by an audible alarm.Ventilation is not affected and continues as set.Relevant ventilation parameters are displayed on the oled-display of the ventilator.Faulty sd cards are very rarely reported from the field.Their failure rate is within the acceptable range assessed by the product quality board in charge.The results of the investigation did not reveal any new risks which are not covered by the product risk management file.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After closure of the case, an additional investigation was conducted.The new findings only became apparent after the conclusion of case (b)(4), as the entries in the logbook were corrupted by the error.The additional log file investigation shows corrupted time entries from 14.09.At 10:41 am.Furthermore, the log shows entries caused by persistent hardware malfunctions of the red microsd card, e.G."data on micro-sd card corrupted" and "persistent data cannot be read".The result is a warm start initiated by the device.Without persistency the reboot cannot finish.This leads to a complete loss of function and the ventilation was interrupted.As a safety feature of the system, the safety software analyzes and verifies proper function of the device.If the software detected a failure the user will be alerted to this condition by an audible alarm.In case current ventilation settings cannot be saved into the persistency on the red usd card, e.G.Due to a hardware malfunction, the ventilator will prompt the alarm message "data loss".Ventilation is not affected in the first instance and will be continued as set.However, as soon as the software tries to access the red usd card (e.G.During read/write access to the persistence or cyclic consistency check), a potential malfunction is detected and causes the safety software to trigger a warm start of the ventilator as a specified reaction.During the warm start sequence the display unit (ecd) turns black and the safety valve is opened to ambient air allowing the patient for spontaneous breathing.The secondary acoustic alarm system of the ventilator is automatically activated to emit a beeping sound.If the red usd card has a persistent hardware failure, the device cannot boot-up anymore and the warm start sequence cannot be completed successfully.The safety valve remains open and the secondary alarm system continues alarming audibly.This alarm is energized from an independent power source and will be last for at least 2 minutes.It is recommended to change the faulty usd card.Furthermore, the device must be checked according to the manufacturer's specification.Their failure rate is within the acceptable range assessed by the product quality board in charge.The device reacted as specified on a detected deviation and posted appropriate alarms.The results of the investigation did not reveal any new risks which are not covered by the product risk management file.
 
Event or Problem Description
It was reported that an alarm occurred while in use of patient.The message "data has been corrupted" was displayed and the device stopped working.A blackout occurred.No patient health consequences have been reported.After closure of the case, an additional investigation was conducted.The additional investigation found the following results.

Brand Name
EVITA V800
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23243061
Report Number9611500-2025-00563
Device Sequence Number18690950
Product Code CBK
UDI-Device Identifier04048675542148
UDI-Public(01)04048675542148(11)221129(93)8422500-05
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8422500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer11/10/2025
11/10/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/13/2025
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown